Share Facebook


05-21-2013, 08:05 PM   #1
Kate gr
 
Join Date: Dec 2012

My Support Groups:
Imuran/headaches

Hi, I have been on 125 mg of imuran for approx 7 months. I have been experiencing severe headaches in he past couple of weeks. Has anyone experienced these? If so, what are you taking for them.
Thank you!

Imuran 125 1xdaily
Asacol 800 3x daily
05-22-2013, 09:07 PM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
Some of the things I have heard others here post regarding alleviating headaches from Imuran:
  • Some people take zofran for the headaches if they are severe and include nausea.
  • Some on here have also reported their doctor approved splitting the dosage so that it was taken morning and evening and that it helped. Talk to your GI about this though.
  • A temporary medication dosage adjustment may also help solve the problem.
  • Tylenol (possibly migraine relief strength)
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)


Last edited by CrohnsChicago; 05-22-2013 at 09:30 PM.
05-24-2013, 07:22 AM   #3
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
If the headaches are somehting new, you should get checked. There are other reasons for headaches besides medications, and in my experienbce it is better to rule out anything else and not 'ignore' it. If everything else (blood pressure, bloodwork etc) is ok, then I would concentrate more on treating the headache.

When I get a bad one, Excedrin Migrane actually helps me...I tried Butalbitol, but that didn't do much.
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
05-24-2013, 08:04 AM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Here is a post about Imuran and headaches from the past. It seems dose related and maybe if you tweak your dose you may find relief.

NSAIDS can cause bleeding in people with IBD so unless otherwise contraindicated for you, Tylenol would be an option.

http://www.crohnsforum.com/showthread.php?t=17283
05-24-2013, 08:43 AM   #5
JustAYoungLad
Senior Member
 
Join Date: Sep 2012
Location: UK
My dose of Azathioprine was too high last year and it caused me to have headaches. My doctor reduced the dose and they went away.
05-25-2013, 02:21 PM   #6
sickinlk
Forum Monitor
 
sickinlk's Avatar
 
Join Date: Jul 2012
Location: Donegal, Ireland

My Support Groups:
crap im only on 50mg and im getting pretty bad headaches that Tylenol doesn't shift. took solphodine today and that lifted it. funny the pharmacist said that it isn't listed as a side effect and advised me to get it checked because as pasobuf said it might be something else going on.
ju
__________________
Julie 36 y/o female.
dx'd with UC in june 2011.
intolerant to 5 asa's caused pancreatitis!!
steroid resistant
on remicade since sep'12. doubled the dose in june'13
May'13 added 6-mp. on 75mg.
CAme off remicade April '15, hoping to get back on it asap.
05-25-2013, 06:20 PM   #7
hawkeye
Forum Monitor
 
Join Date: Mar 2011
Location: New Brunswick

My Support Groups:
I did have headaches once, but they were a precursor to a sinus infection / bronchitis. Splitting the dose twice a day may help
__________________

Diagnosed since 1990
Current Medications: None currently. Was on Imuran (150mg/day) and 5-ASA (3000 mg/day) as maintenance meds prior to surgery
Surgeries: Left hemicolectomy 2014.
05-26-2013, 08:46 PM   #8
Kate gr
 
Join Date: Dec 2012

My Support Groups:
So I talked to the GI doctor and found that once the imuran is built up in your system it would take a few weeks of stopping. Med to see if it is the problem! He definately did not think the headaches were related to the meds and referred me to my reg doc.
05-31-2013, 04:20 PM   #9
bettyboop12
Senior Member
 
Join Date: Jul 2012
Location: United Kingdom

My Support Groups:
I been on aza for 6 months and recently in the last week started getting headaches too... More like a mussy head as I call it! I take paracetamol which did not touch it the other night but I managed to fall asleep anyway.

I have had tingling in right arch of my nose too so figured I much have a sinus infection.


I have been losing weight recently too. I'm on 100mg and now 7 stone 7 so think this might have something to do with it.
__________________
--------------------------------------------
Meds:
Azathoprine 100mg
Just started actimel sept 13
05-31-2013, 04:23 PM   #10
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
My son gets headaches from dehydration. You really have to drink a lot of extra water while on Imuran.
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
Reply

Thread Tools


All times are GMT -5. The time now is 12:52 PM.
Copyright 2006-2017 Crohnsforum.com